Hail, Cook
- When
- June 26, 1:41 AM CST to 1:43 AM CST
- Where
- Cook County, Chicago
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.833, -87.650
Nickel size hail was reported at 59th and Pulaski.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 25, 10:25 PM CST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1125 PM CDT SUN JUN 25 2006 .DISCUSSION... THUNDERSTORMS DEVELOPING IN VICINITY OF ROUGHLY N-S INVERTED TROUGH ACROSS NORTHERN ILLINOIS THIS AFTERNOON. MAIN EVENT THUS FAR HAS BEEN HEAVY RAIN AND SMALL HAIL WITH ONE HOUR PRECIP TOTAL UP TO 2 INCHES AND A FEW HAIL REPORTS GENERALLY ABOUT PEA SIZED. EXPECT UNSETTLED WX WITH PERIODS OF SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE NEXT 3 DAYS AS H5 TROUGH BECOMES ESTABLISHED OVER UPPER GREAT LAKES/MIDWEST. TROUGH NOW IN MN SWINGING SOUTHEAST AND MAINTAIN CLOSED LOW OVER NORTHERN ILLINOIS FOR AT LEAST NEXT 36 HOURS. CHANCES ANY INDIVIDUAL BOUT OF PRECIP WILL DEPEND ON TIMING OF WAVES ROTATING THROUGH TROUGH. NAM AND GFS APPEAR TO AGREE ON PERIOD OF UVV AROUND 12Z TUESDAY BUT OTHER TIMINGS VARY FROM MODEL TO MODEL. AS TROUGH ROTATES TO EAST NEXT WAVES DROPPING OUT OF CANADA BY MIDDAY TUESDAY APPEARS TO RETROGRADE AND REINFORCE POSITION OVER MIDWEST. TROUGH AXIS FINALLY PASSES TO EAST EARLY THURSDAY WHICH SHOULD BRING A END TO THE WET PERIOD. SURFACE HIGH BUILDS OVER NORTHERN PLAINS AND MOVES INTO FORECAST AREA TO END THE WEEK AND BEGIN THE WEEKEND. GIVEN EXTENSIVE CLOUD COVER ASSOCIATED WITH TROUGH, TEMPS SHOULD BE MILD AND BELOW SEASONAL NORMALS THROUGH MOST OF THE PERIOD. MAXS SHOULD BE IN THE 70S WITH MINS IN THE UPPER 50S AND LOWER 60S. && .AVIATION... 06Z TAFS...LINGERING SHOWERS AND TSTMS IN WRAPAROUND OF LOW PRESSURE OVER IN ERN IA WILL BE AN INFLUENCE IN FLYING CONDITIONS ACROSS TERMINALS INTO EARLY MRNG HOURS. IS POSSIBLE TO SEE NEW DEVELOPMENT OVERNIGHT CONSIDERING ALL THE BOUNDARIES GENERATED TODAY BY CONVECTIVE ACTIVITY. WILL MAINTAIN RAIN AND TSTMS AS PRIMARY THREAT FOR FIRST FEW HOURS OF TERMINALS...THEN REDUCE THREAT TO SHOWERS IN VICINITY REMAINDER OF TONIGHT. CONVECTION WILL LIKELY FIRE AGAIN MONDAY...BUT AM NOT ABLE TO DEFINE TIMING AND LOCATION OF START OF TSTMS. SEVERE THREAT HOWEVER SHIFTS SE OF TERMINALS. WINDS GENERALLY NORTHEAST THROUGH TONIGHT AND MOST OF MONDAY ...BACKING TO ALMOST NORTH BY MONDAY EVENING. CIGS VFR IN GENERAL BUT SOME MVFR UNDER PROLONGED STRETCH OF RAIN. MOST LIKELY PROSPECT FOR CONTINUED RAIN AND THUNDER IS ROCKFORD. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 910 PM CDT SUN JUN 25 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-261000- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 910 PM CDT SUN JUN 25 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS IN NORTH CENTRAL ILLINOIS THE REST OF TONIGHT...WITH A CHANCE OF A FEW THUNDERSTORMS IN NORTHEAST ILLINOIS AND NORTHWEST INDIANA. THE THUNDERSTORMS MAY PRODUCE SOME HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED THE REST OF TONIGHT. && COMPLETE WEATHER INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-261000- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 910 PM CDT SUN JUN 25 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF AN ISOLATED THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WAVES FOR SMALL CRAFT WILL OCCUR ON THE INDIANA WATERS MONDAY. THERE WILL BE CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. && COMPLETE WEATHER INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
146 AM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM HAIL CHICAGO 41.88N 87.63W
06/26/2006 E0.88 INCH COOK IL PUBLIC
HAIL AT 59TH AND PULASKI. SOME POSSIBLE PROPERTY DAMAGE
0142 AM DOWNBURST BURBANK 41.74N 87.77W
06/26/2006 COOK IL CO-OP OBSERVER
&&
WHWPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
146 AM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM HAIL CHICAGO 41.88N 87.63W
06/26/2006 E0.88 INCH COOK IL PUBLIC
HAIL AT 59TH AND PULASKI. SOME POSSIBLE PROPERTY DAMAGE
&&
WHWThe Chicago radar (KLOT), 44 km away, was scanning. The volume nearest the first event began at 07:40 UTC.
2 hail. Local standard time, as filed.
Nickel size hail was reported at 59th and Pulaski.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512102, 5512103.